Alert archive / Oregon / Wind Advisories in 2016

Wind Advisory 7, NWS Pendleton, OR

February 18, 20164 counties in Oregon; Columbia County, Walla Walla County, Washington

NWS Pendleton, OR issued this wind advisory at Feb 18, 2016, 3:31 PM PST for 4 counties in Oregon; Columbia County, Walla Walla County, Washington. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2016, 3:31 PM PST (23:31 UTC)
Expired
Feb 18, 2016, 9:45 PM PST
In force
6 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Morrow County, OR, Umatilla County, OR, Wheeler County, OR, Columbia County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 25 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 11.5 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2016-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2016-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

114 
WWUS76 KPDT 182331
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
331 PM PST THU FEB 18 2016

...VERY WINDY CONDITIONS EXPECTED INTO TONIGHT...

.PRESSURE GRADIENTS WERE TIGHT ACROSS THE AREA CREATING VERY
WINDY CONDITIONS. SOUTHWEST WINDS BETWEEN 20 TO 35 MPH WITH GUSTS
TO 50 MPH CAN BE EXPECTED INTO TONIGHT ACROSS THE FOOTHILLS OF THE
BLUE MOUNTAINS AND SURROUNDING AREA.

ORZ507-508-WAZ029-191000-
/O.NEW.KPDT.WI.Y.0007.160218T2331Z-160219T1000Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA
331 PM PST THU FEB 18 2016

...WIND ADVISORY IN EFFECT UNTIL 2 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST FRIDAY.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE VERY WINDY CONDITIONS WILL PERSIST INTO TONIGHT.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY THOSE THAT RUN PARALLEL TO THE BLUE 
  MOUNTAINS. LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
064 
WWUS76 KPDT 190545
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
945 PM PST THU FEB 18 2016


ORZ507-508-WAZ029-190645-
/O.CAN.KPDT.WI.Y.0007.000000T0000Z-160219T1000Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
945 PM PST THU FEB 18 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY.

THE WINDS ACROSS THE AREA HAD DECREASED. ALTHOUGH BRIEF WIND GUSTS
TO 30 MPH ARE POSSIBLE...THE THREAT FOR ADVISORY LEVEL WINDS HAD
DIMINISHED AND THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 18, 2:34 PM PST, 57 minutes earlier.

Area forecast discussion, Feb 18, 2:34 PM PST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
234 PM PST THU FEB 18 2016

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...AN UPPER LEVEL TROUGH
WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH THIS EVENING AND THEN
OUT OF THE AREA OVERNIGHT. COLDER AIR WITH THIS TROUGH HAS DEVELOPED
MILDLY UNSTABLE CONDITIONS AND THERE ARE NUMEROUS CONVECTIVE SHOWERS
AT THIS TIME. THIS WILL CONTINUE THIS EVENING AND SLOWLY TAPER OFF
OVERNIGHT. SNOW LEVELS HAVE BEEN AROUND 4000 FEET AND HAVE RECEIVED
REPORTS OF A COUPLE OF INCHES OF SNOW AT LA PINE. EXPECT THAT THE
MOUNTAINS WILL ALSO RECEIVE UP TO A COUPLE OF INCHES OF SNOW
TONIGHT. THERE HAVE ALSO BEEN A FEW LIGHTNING STRIKES IN THE
COLUMBIA GORGE. EXPECT THAT LIGHTNING ACTIVITY WILL END IN THE NEXT
FEW HOURS WITH SUNDOWN. THE BIG ISSUE IS THE WIND WHICH REMAINS JUST
BELOW WIND ADVISORY LEVELS EXCEPT FOR BRIEFLY IN A FEW LOCATIONS.
HAVE HELD OFF ON ISSUING ANY WIND ADVISORIES, BUT WOULD NOT BE
SURPRISED IF ONE GETS ISSUED LATER FOR NORTH CENTRAL OREGON OR THE
BLUE MOUNTAIN FOOTHILLS. WITH COLDER AIR OVER THE AREA TONIGHT
TEMPERATURES WILL BE A FEW DEGREES COOLER THAN LAST NIGHT.

ANOTHER PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE AREA FRIDAY
AFTERNOON AND EVENING WITH ANOTHER CHANCE OF RAIN AND MOUNTAIN SNOW.
SNOW LEVELS WILL BE AROUND 3500 FEET IN THE MORNING THEN RISE TO
4500 FEET IN THE AFTERNOON GIVING THE MOUNTAINS UP TO A COUPLE
INCHES OF SNOW. WINDS WILL PICK UP AGAIN IN THE AFTERNOON BUT WILL
NOT BE QUITE AS STRONG AS TODAY, MAINLY 15 TO 30 MPH WITH GUSTS TO
40 MPH. TEMPERATURES WILL BE A COUPLE OF DEGREES WARMER THAN TODAY.
THIS SYSTEM WILL MOVE OUT OF THE AREA OVERNIGHT AND A RIDGE WILL
MOVE OVER THE AREA WITH DRY WEATHER AND LIGHT WINDS EXPECTED
SATURDAY AND SATURDAY NIGHT. CLEARING SKIES WILL LEAD TO
TEMPERATURES BEING A FEW DEGREES WARMER SATURDAY AND SEVERAL DEGREES
COOLER SATURDAY NIGHT. PERRY

.LONG TERM...SUNDAY THROUGH THURSDAY...A FAST MOVING COLD FRONT WILL
SWEEP ACROSS THE REGION LATE SUNDAY BRINGING A CHANCE OF
PRECIPITATION. THIS WILL BE FOLLOWED BY A BUILDING RIDGE OF HIGH
PRESSURE OVER THE PACIFIC NORTHWEST THROUGH THURSDAY. ONE WEAK
SYSTEM WILL TRY AND MOVE THROUGH THE RIDGE ON WEDNESDAY BUT MAINLY
BRING SOME CLOUDS AND A VERY LOW CHANCE OF PRECIPITATION. THE HIGH
PRESSURE WILL ALLOW FOR TEMPERATURES TO BE A LITTLE ABOVE NORMAL.

&&

.AVIATION...00Z TAFS...AN UPPER LEVEL TROUGH WILL CONTINUE IMPACTING
THE AREA THROUGH THIS EVENING WITH SOME SHOWERS AND WINDY CONDITIONS
OF 20-30 KTS AND HIGHER GUSTS. SOME MVFR CONDITIONS WILL BE POSSIBLE
DUE TO LOW CEILINGS IN VICINITY OF SHOWERS THROUGH THIS EVENING.
WINDS WILL DECREASE OVERNIGHT SLIGHTLY AND SHOWERS ENDING FOR A
RETURN TO ALL VFR CONDITIONS UNTIL THE NEXT WEATHER SYSTEM ARRIVES
FRIDAY WITH SOME MORE SHOWERS AND BREEZY CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  39  53  36  50 /  50  50  50  10
ALW  42  54  37  51 /  50  60  60  10
PSC  42  56  37  53 /  30  50  40  10
YKM  36  51  31  51 /  30  70  40  10
HRI  41  55  36  52 /  40  50  40  10
ELN  31  43  27  44 /  40  70  50  10
RDM  37  50  30  48 /  30  60  40  10
LGD  37  48  33  45 /  60  50  60  20
GCD  36  49  29  46 /  40  50  40  10
DLS  41  53  36  52 /  50  70  50  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

83/91/91

Nearby

Wind Advisories in Oregon, 2016Wind Advisories in Washington, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.